Clutch

Find your answers, solutions and more...

We made it much easier for you to find exactly what you're looking for on ScieMce. Enjoy our search engine "Clutch." More about bancfirst small business online banking.

AuthorTopic

  • PhD Member
  • ******
A neonate receiving inhaled nitric oxide (iNO) for the treatment of persistent pulmonary hypertension is receiving 80 ppm of iNO, and an Fio2 of 0.80. What should be the therapist's concern in this situation?

A. that the patient will develop O2 toxicity
B. that the patient will develop ventilator induced lung injury
C. that the patient will develop rebound vasoconstriction
D. that the patient will develop methemoglobinemia

Marked as best answer by Kathryn

  • PhD Member
  • ******
ANS: C
A. Incorrect response: See explanation C.
B. Incorrect response: See explanation C.
C. Correct response: Methemoglobin (metHb) results when the iron atom in heme is oxidized from Fe2+ (ferrous ion) to Fe3+ (ferric ion). In the ferric state (oxidized form), iron is incapable of binding with O2, and the affinity of other heme groups for O2 increases (i.e., shifts the oxyhemoglobin curve to the left). The normal methemoglobin blood level (<2%) may be due in part to metabolism of endogenous NO. Methemoglobin reductase within erythrocytes converts endogenously produced methemoglobin to normal hemoglobin. Methemoglobinemia is uncommon at the NO doses used for therapeutic (20 ppm) inhalation. A few cases of methemoglobinemia have been reported in association with iNO therapy, generally with high doses of iNO (e.g., 80 or more ppm). In patients with decreased methemoglobin reductase, methemoglobinemia will be more likely.
D. Incorrect response: See explanation C.

  • PhD Member
  • ******
Very useful! Thanks for sharing.



Related Posts